MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV427T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in january 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav valve has a nominal pressure rating of 0 to 20 cmws.The valve specifications after closing the valve for 5 ml/h or.50 ml/h flow, for set pressure range 0, 10, 20 cmh2o were fine.The valve was inspected as article fx434t.All parameters (opening pressure, reflux, tightness, adjustability and brake function) have been inspected and signed during the manufacturing process.All parameters have been assessed as okay.Before release the progav was pre-adjusted to pressure setting 5 cmh2o.Device examination: the progav® valve was returned in an unidentified liquid.At the time of submission the progav valve was set to pressure range 7 cmh2o.Visual inspection: the visual inspection revealed that the valve has no deformations or other abnormalities.However, the examination of the parallelism, identified a deviation from the tolerance.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav® was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within expected tolerances.Result: first, a visual inspection of the progav® was performed.No significant deformations or damage to the valve were detected during the visual inspection, however, a deformation was detected through a measurement of the plane parallelity.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve met all specifications.As a final examination, a computer controlled test was performed.The valve was found to not be working inside the accepted tolerance.Finally, the valve was dismantled.A small amount of build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the valve underdrainage was confirmed.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav system w/sa 20 a.Sprung reservoir (part # fv427t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve pressure was not able to be adjusted.The patient underwent a revision procedure on an (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age - (b)(6).Weight - (b)(6).Height - 178.4 centimeters (cm).Gender - male.

Brand Name
PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12658489
Report Number3004721439-2021-00690
Device Sequence Number4480849
Product Code JXG
UDI-Device Identifier04041906132248
UDI-Public4041906132248
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV427T
Device Catalogue NumberFV427T
Device Lot Number20022530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight82